MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 33mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that shaft leak occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified right superficial femoral artery.After a 6fr non-boston scientific (bsc) introducer sheath was introduced and a non-bsc guidewire crossed the lesion, the lesion was confirmed with intravascular ultrasound.Dilatation was attempted with a non-bsc balloon catheter but the balloon ruptured due to calcification.Subsequently, a 4.0mmx60mmx135cm sterling balloon catheter was advanced; however, during inflation, the pressure did not increase.The balloon catheter was removed from the sheath and upon closer inspection of the catheter, it was found that the contrast medium was leaking from the shaft of the balloon catheter so inflation could not be performed.The procedure was completed with a 4mm, 4cm non-bsc balloon catheter at 20 atmospheres.There were no patient complications reported.However, returned device analysis revealed balloon pinhole.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15321152
Report Number2124215-2022-30471
Device Sequence Number5124835
Product Code DQY
UDI-Device Identifier08714729757016
UDI-Public08714729757016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0026761836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER USED- SABERX3MM4CM; GUIDEWIRE USED- VASSALO FLOPPY; INFLATION DEVICE USED- EVEREST; INTRODUCER SHEATH USED - PARENT SHEATH 6F; MICRO CATHETER USED- CORSIR PV; STENT USED- SUPERA
Patient SexUnknown